Hey there! Sign in to join this conversationNew here? Join for free

Potential trigger (ED) - Fluoxetine - no appetite, no sleep Watch

    • Thread Starter
    Offline

    16
    ReputationRep:
    Hey, so I have been taking fluoxetine since December with having lack of sleep and also loss of appetite. I recently went back to the doctors before going back to work about the problems I have but all he did was up my dosage from 20mg a day to 40mg.

    I have really started work and the 40mg has made me have a severe loss of appetite. I can't even eat a full creme egg without feeling full. Earlier, I had 3 chicken strips and then threw up from them. I work alot on the floor where I work and when I get long shifts like today (11:15-7:45pm), it really takes you roll on you. I feel hungry so I try and eat but can't or have to force myself to eat. I come home even from short shifts exhausted but can't even sleep to rest.

    Obviously. I am running pretty much on nothing and only thing that seems to be ok is just drinking Coca Cola but I can't live off that. I have lost 20lbs so far while being on these from 9st 6lbs to now 8st. I am glad I have lost this much weight because I now look great but I am starting to get really concerned about my health.

    I am going to go back to the doctors on Monday and demand them that they change my medication or at least give me something to help me sleep as well. But I was wondering if anyone else had severe problems while on fluoxetine? Did they improve in time or always just remained there?


    Posted from TSR Mobile
    Offline

    3
    ReputationRep:
    (Original post by Jammie_x)
    Hey, so I have been taking fluoxetine since December with having lack of sleep and also loss of appetite. I recently went back to the doctors before going back to work about the problems I have but all he did was up my dosage from 20mg a day to 40mg.

    I have really started work and the 40mg has made me have a severe loss of appetite. I can't even eat a full creme egg without feeling full. Earlier, I had 3 chicken strips and then threw up from them. I work alot on the floor where I work and when I get long shifts like today (11:15-7:45pm), it really takes you roll on you. I feel hungry so I try and eat but can't or have to force myself to eat. I come home even from short shifts exhausted but can't even sleep to rest.

    Obviously. I am running pretty much on nothing and only thing that seems to be ok is just drinking Coca Cola but I can't live off that. I have lost 20lbs so far while being on these from 9st 6lbs to now 8st. I am glad I have lost this much weight because I now look great but I am starting to get really concerned about my health.

    I am going to go back to the doctors on Monday and demand them that they change my medication or at least give me something to help me sleep as well. But I was wondering if anyone else had severe problems while on fluoxetine? Did they improve in time or always just remained there?


    Posted from TSR Mobile
    Back when I started citalopram I experienced a big loss in appetite- so much so that I dropped out of gyming and even now still haven't got back into the routine of doing so. However, after a couple of months my appetite returned and I've been eating normally ever since. I think that's the case for just about everyone who has the same symptoms after beginning SSRIs, so give it a little longer and see if things improve!

    Also I don't think the trigger warning is necessary seeing there's no gruesome details or anything relating to actual eating disorders for that matter.

    Posted from TSR Mobile
    • TSR Support Team
    • Peer Support Volunteers
    Offline

    21
    ReputationRep:
    TSR Support Team
    Peer Support Volunteers
    (Original post by RobML)
    Back when I started citalopram I experienced a big loss in appetite- so much so that I dropped out of gyming and even now still haven't got back into the routine of doing so. However, after a couple of months my appetite returned and I've been eating normally ever since. I think that's the case for just about everyone who has the same symptoms after beginning SSRIs, so give it a little longer and see if things improve!

    Also I don't think the trigger warning is necessary seeing there's no gruesome details or anything relating to actual eating disorders for that matter.

    Posted from TSR Mobile
    For some people the talk of someone losing weight is triggering enough.

    Jammie_x I was the exact same on fluoxetine but this was a lower dose than you so I was taken off it. It doesn't seem like it's doing you any good.
    Offline

    3
    ReputationRep:
    (Original post by Airmed)
    For some people the talk of someone losing weight is triggering enough
    Then surely reading the tag "ED" is just as triggering...
    • TSR Support Team
    • Peer Support Volunteers
    Offline

    21
    ReputationRep:
    TSR Support Team
    Peer Support Volunteers
    (Original post by RobML)
    Then surely reading the tag "ED" is just as triggering...
    I don't know. Thankfully I don't suffer from one.
    • Thread Starter
    Offline

    16
    ReputationRep:
    (Original post by Airmed)
    I don't know. Thankfully I don't suffer from one.
    I didn't write the potential ED, tsr changed my post and wrote that haha. I have lost a lot of weight since December, 20lbs Infact and still loosing it. The doctor says to keep at it last time I went but I feel really weak and it's not helpful when I have a job that requires running round and I am always running on empty haha.


    Posted from TSR Mobile
    • TSR Support Team
    • Peer Support Volunteers
    Offline

    21
    ReputationRep:
    TSR Support Team
    Peer Support Volunteers
    (Original post by Jammie_x)
    I didn't write the potential ED, tsr changed my post and wrote that haha. I have lost a lot of weight since December, 20lbs Infact and still loosing it. The doctor says to keep at it last time I went but I feel really weak and it's not helpful when I have a job that requires running round and I am always running on empty haha.


    Posted from TSR Mobile
    Probably changed it because of the weight loss comments.

    I would say then to try a different antidepressant. Especially if you're running on empty and unable to eat.
    • Thread Starter
    Offline

    16
    ReputationRep:
    (Original post by Airmed)
    Probably changed it because of the weight loss comments.

    I would say then to try a different antidepressant. Especially if you're running on empty and unable to eat.
    It makes it sound so dramatic haha. I get where they are coming from. I guess if I keep going like I am, it could end up being an eating disorder because I can't eat. Yeah. I was hoping to last time but my gp just upped my dosage instead haha. I'm just going to make sure I don't leave until he changes it. I need one that helps me sleep too.


    Posted from TSR Mobile
    • Thread Starter
    Offline

    16
    ReputationRep:
    Name:  ImageUploadedByStudent Room1455268291.759890.jpg
Views: 145
Size:  63.2 KB

    As you can see, I do look a lot better then I used to look, that's all I am thankful for to these tablets but I am just worried I will become underweight if things don't improve on them haha.


    Posted from TSR Mobile
    • TSR Support Team
    • Peer Support Volunteers
    Offline

    21
    ReputationRep:
    TSR Support Team
    Peer Support Volunteers
    (Original post by Jammie_x)
    It makes it sound so dramatic haha. I get where they are coming from. I guess if I keep going like I am, it could end up being an eating disorder because I can't eat. Yeah. I was hoping to last time but my gp just upped my dosage instead haha. I'm just going to make sure I don't leave until he changes it. I need one that helps me sleep too.


    Posted from TSR Mobile
    Mirtazapine might help. That knocks you right out although it does have a side effect of weight gain (again, I had a bad experience with it). Or sertraline.
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: February 12, 2016
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    Has a teacher ever helped you cheat?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Write a reply...
    Reply
    Hide
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.